Wisconsin, 2020

Hail and Damaging Winds in Wisconsin, June 2, 2020

June 2, 2020 · NWS ARX · 42 events in 11 counties and zones

Severe storms rolled across western Wisconsin during the late afternoon and evening of June 2nd. 5 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$48 million
Crop damage
$7,000
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Severe storms rolled across western Wisconsin during the late afternoon and evening of June 2nd. Some of these storms produced very large hail ranging in size from 1 inch up to 2.5 inches in diameter. One of the hardest hit areas by the hail was Holmen (La Crosse County) where it was estimated that between 4,000 and 5,000 homes would need new roofs. Up to golf ball sized hail also fell near Pray (Jackson County) and near Dodge (Buffalo County). The storms also produced damaging winds with trees blown down across parts of Jackson, Monroe, Vernon, Adams and Juneau Counties. In Tomah (Monroe County), the roof canopy was blown off a grandstand at the county fairgrounds. The metal siding was ripped off a grain mill southeast of Ontario (Vernon County). More than 6,600 customers in the La Crosse area (La Crosse County) were without power after the storms moved through.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 2, 1:39 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 2, 1:39 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
239 PM CDT Tue Jun 2 2020

.SHORT TERM...(This evening through Tonight)
Issued at 239 PM CDT Tue Jun 2 2020

Strong warming aloft is capping the atmosphere off nicely...and meso
models are suggesting a later kick-off time for storms as a result -
more so 7 pm across SE MN. This looks reasonable. Highest severe
risk still looks through midnight. Very steep mid level lapse rates
(700-500 mb around 8 C/km) with FAT CAPE profiles (SBCAPES in excess
3500 J/kg) make very large hail likely - even with a relatively high
freezing level and dry sub cloud layer. That said, that dry layer
will enhance downdrafts and the potential for damaging wind gusts.
With wind shear not very impressive (deeper, stronger removed to the
north in the cooler air), storms could be more pulsy in nature at
the onset - but quickly become severe (within 20-30 min of
development). Storms could become more organized as the evening
wears on, but also move east of the local area.

.LONG TERM...(Wednesday through Tuesday)
Issued at 239 PM CDT Tue Jun 2 2020

Surface ridge builds into the Upper Midwest Wednesday. Subsidence
underneath surface ridge will provide slightly cooler
temperatures and dry weather across the forecast area.

Next concern is Thursday afternoon into Friday morning...The  02.12z
are in decent agreement tracking a surface front across the forecast
area. The deterministic 02.12z models suggest enough 20 to 30 knots
of 0-3km shear...however the higher instability axis (2000-2500
j/kg) will be over the southern forecast area and lesser
instability (<500 j/kg) over the northern half where the
higher/deeper shear. Combined with the timing of the surface front
late Thursday evening/night...organized severe threat appears to
be low at this time. Diminishing chances of showers/storms are
expected Friday...as surface ridge builds north to south across
the region.

Main forecast concerns Friday night through Tuesday are on and off
small chances of showers/storms mainly Sunday into Tuesday. The
GFS/ECMWF/GEM 02.12z are in good agreement digging upper level
trough over the eastern Great Lakes Region and amplifying ridge
across the central United States through the period. As upper
level ridge builds east over the western Great Lakes
Region...southerly flow aloft advects warmer air and moisture into
the forecast area Sunday into Tuesday. Pieces of energy embedded
in the southwesterly flow aloft over the Rocky Mountains will
allow for on and off small chances of showers/storms Sunday into
Tuesday. High temperatures are expected to warm well into the 80s
by Monday and Tuesday...as both 02.12z GFS/ECMWF show 925mb
temperatures warming to plus 20 to plus 25 degrees celsius by 00z
Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1125 AM CDT Tue Jun 2 2020

Cigs: mostly mid level VFR deck expected to move in this evening,
associated with a cool front/upper level shortwave. Some potential
to dip into mvfr briefly with any storm - but model trends favoring
keeping it VFR. Clouds look to clear later tonight with SKC/SCT then
expected through Wed.

Wx/Vsby: TSRA will roll across the region this evening - with latest
meso models favoring a 00-05z time frame. Volatile atmosphere, so
once they get started they will develop quickly and a few are likely
to be severe (large hail, strong to damage winds the concerns).
Locally heavy rain also possible...so some 1-2sm vsby reductions
possible.

Winds: west to southwest winds until frontal passage this evening,
then becoming more northwest. Winds mostly around or below 10 kt.
However, the stronger storms will be capable of stronger wind gusts
upwards 30-40 kts (likely west/northwest in direction).

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rieck
LONG TERM...DTJ
AVIATION...Rieck
Hazardous weather outlook, Jun 2, 11:58 AM CST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1258 PM CDT Tue Jun 2 2020

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-031000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1258 PM CDT Tue Jun 2 2020

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Storms will develop across southeast Minnesota early this
evening, quickly becoming severe. The storms will spread east and
south through the evening.

Very large hail and damaging winds are the main threats. Locally
heavy rain can also be expected and an isolated tornado cannot be
ruled out.

The severe risk will generally be confined between 7 pm and
midnight with the storms gradually weakening and exiting the area
by daybreak Wednesday.

In addition, near record or record high temperatures in the low
to mid 90s are expected this afternoon, resulting in maximum heat
indices of 95 to 100 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional periodic chances for thunderstorms will occur Thursday
afternoon into early next week. Severe storms appear unlikely at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Special weather statement, Jun 2, 4:14 PM CST, 18 minutes before
Special Weather Statement
National Weather Service La Crosse WI
514 PM CDT Tue Jun 2 2020

MNZ088-WIZ032-033-041-022300-
Winona-Buffalo-Trempealeau-La Crosse-
514 PM CDT Tue Jun 2 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINONA...
SOUTHEASTERN BUFFALO...NORTHWESTERN LA CROSSE AND SOUTHWESTERN
TREMPEALEAU COUNTIES...

At 514 PM CDT, a strong thunderstorm was located near Winona, moving
southeast at 20 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Winona, Trempealeau, Perrot State Park, Nodine, Marshland, Pickwick,
Bluff Siding, I 90 Exit 266, Lock And Dam 6 and Council Bay.

LAT...LON 4400 9171 4411 9164 4405 9128 4386 9141
TIME...MOT...LOC 2214Z 294DEG 18KT 4403 9159

Lee
Local storm report, Jun 2, 4:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 PM CDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WINONA                  44.05N 91.66W
06/02/2020  M2.00 INCH       WINONA             MN   EMERGENCY MNGR

&&
Local storm report, Jun 2, 4:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             WINONA                  44.05N 91.66W
06/02/2020  M1.75 INCH       WINONA             MN   AMATEUR RADIO

&&
Local storm report, Jun 2, 4:24 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 PM CDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             WINONA                  44.05N 91.66W
06/02/2020  E1.75 INCH       WINONA             MN   PUBLIC

            RELAYED VIA PHONE.

&&
Local storm report, Jun 2, 4:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WINONA                  44.05N 91.66W
06/02/2020  E1.00 INCH       WINONA             MN   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

&&
Local storm report, Jun 2, 4:29 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT TUE JUN 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             WINONA                  44.05N 91.66W
06/02/2020  E1.75 INCH       WINONA             MN   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

&&

The radar

The La Crosse radar (KARX), 79 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 8 hail, 1 lightning. Local standard time, as filed.

Hail, Jackson

When
June 2, 4:32 PM CST
Where
Jackson County, 2.56 mi WSW of Pray
Measured
1.75 in hail
Property damage
$105,000
Crop damage
$4,000
Reported by
Public
Coordinates
44.360, -90.550

Up to golf ball sized hail fell near Pray.

Hail, Trempealeau

When
June 2, 4:46 PM CST
Where
Trempealeau County, 1.7 mi NW of Trempealeau
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
44.020, -91.450

Quarter sized hail fell northwest of Trempealeau.

Thunderstorm Wind, Trempealeau

When
June 2, 4:48 PM CST
Where
Trempealeau County, 1.48 mi W of Whitehall
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
44.370, -91.350

Trees were blown down in Whitehall.

Hail, Trempealeau

When
June 2, 4:50 PM CST
Where
Trempealeau County, 0.85 mi NW of Trempealeau
Measured
1 in hail
Reported by
Public
Coordinates
44.010, -91.440

Quarter sized hail fell in Trempealeau.

Hail, Trempealeau

When
June 2, 5:01 PM CST
Where
Trempealeau County, 0.85 mi NW of Trempealeau
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
44.010, -91.440

Half dollar sized hail fell near Trempealeau.

Thunderstorm Wind, Jackson

When
June 2, 5:03 PM CST
Where
Jackson County, 0.49 mi W of Merrillan
Measured
45 kt (52 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
44.450, -90.840

Several large trees were blown down in Merrillan.

Thunderstorm Wind, Jackson

When
June 2, 5:05 PM CST
Where
Jackson County, Taylor
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.320, -91.120

Several large trees and branches were blown down in Taylor.

Hail, La Crosse

When
June 2, 5:08 PM CST
Where
La Crosse County, 0.69 mi N of New Amsterdam
Measured
2.5 in hail
Property damage
$2.1 million
Reported by
Public
Coordinates
43.990, -91.320

Hail up to 2.5 inches in diameter fell in New Amsterdam.

Thunderstorm Wind, Jackson

When
June 2, 5:10 PM CST
Where
Jackson County, Hatfield
Measured
41 kt (47 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
44.420, -90.730

Several large trees were blown down in Hatfield.

Hail, Buffalo

When
June 2, 5:10 PM CST
Where
Buffalo County, 2.03 mi SW of Dodge
Measured
1.75 in hail
Property damage
$115,000
Crop damage
$3,000
Reported by
Public
Coordinates
44.110, -91.580

Golf ball sized hail fell southwest of Dodge.

Thunderstorm Wind, La Crosse

When
June 2, 5:10 PM CST
Where
La Crosse County, 0.85 mi SW of Council Bay
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
44.040, -91.290

A large tree was uprooted and a large branch from another tree was blown down at a golf course north of Holmen.

Thunderstorm Wind, Trempealeau

When
June 2, 5:11 PM CST
Where
Trempealeau County, Blair
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
44.300, -91.230

Several trees were blown down in Blair.

Thunderstorm Wind, Clark

When
June 2, 5:15 PM CST
Where
Clark County, 0.85 mi SE of Neillsville
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
44.560, -90.590

Large tree branches were blown down in Neillsville.

Hail, La Crosse

When
June 2, 5:15 PM CST to 5:41 PM CST
Where
La Crosse County, 1.18 mi W of Holmen to 0.5 mi E of Midway
Measured
2.5 in hail
Property damage
$46 million
Reported by
NWS Employee
Coordinates
43.968, -91.274

Hail ranging in size from 1 inch upto 2.5 inches in diameter fell in Holmen. Most of the hail was golf ball sized or larger. Between 4,000 and 5,000 homes sustained roof damage from the hail.

Thunderstorm Wind, Adams

When
June 2, 5:21 PM CST
Where
Adams County, 4.18 mi S of New Rome
Measured
35 kt (40 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
44.170, -89.890

Power lines were blown down along County Highway Z northeast of Monroe Center.

Thunderstorm Wind, Monroe

When
June 2, 5:25 PM CST
Where
Monroe County, 0.85 mi NE of Sparta
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.940, -90.810

Numerous trees and power lines were blown down across mainly the northwest part of Monroe County.

Thunderstorm Wind, La Crosse

When
June 2, 5:25 PM CST to 5:28 PM CST
Where
La Crosse County, 0.5 mi E of Midway
Measured
56 kt (64 mph) estimated gust
Property damage
$9,000
Reported by
NWS Employee
Coordinates
43.930, -91.240

An estimated 65 mph gust blew down trees and branches on the south side of Holmen. Wind blown hail also damaged siding, window screens, downspouts, and plants.

Thunderstorm Wind, La Crosse

When
June 2, 5:27 PM CST
Where
La Crosse County, (Lse)la Crosse Muni
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.880, -91.250

The automated weather observing equipment at the La Crosse airport measured a wind gust of 58 mph.

Thunderstorm Wind, La Crosse

When
June 2, 5:33 PM CST
Where
La Crosse County, 1.21 mi NE of Onalaska
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
43.890, -91.210

A private weather station measured a 59 mph wind gust in Onalaska.

Thunderstorm Wind, Adams

When
June 2, 5:35 PM CST
Where
Adams County, 4.51 mi E of New Rome
Measured
42 kt (48 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
44.220, -89.790

Five large trees were blown down east of New Rome.

Thunderstorm Wind, La Crosse

When
June 2, 5:35 PM CST
Where
La Crosse County, 2.3 mi NNW of Herrington
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
43.810, -91.200

Two large tree branches were blown down across a road on the eastside of La Crosse, partially blocking one lane of traffic.

Thunderstorm Wind, La Crosse

When
June 2, 5:35 PM CST
Where
La Crosse County, 1.78 mi W of Herrington
Measured
45 kt (52 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
43.783, -91.215

A home on the south side of La Crosse was damaged when a large tree was uprooted. Numerous other trees were blown down across the city.

Thunderstorm Wind, Monroe

When
June 2, 5:35 PM CST
Where
Monroe County, Tunnel City
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
44.000, -90.570

A power line was blown down northwest of Tomah. Sparks from the downed line started a small fire that damaged a garage and burned less than an acre of grassland.

Hail, La Crosse

When
June 2, 5:40 PM CST
Where
La Crosse County, 1 mi W of West Salem
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.900, -91.100

Quarter sized hail fell just west of West Salem.

Thunderstorm Wind, Vernon

When
June 2, 5:40 PM CST
Where
Vernon County, 4.26 mi NE of Stoddard
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
43.720, -91.170

A large tree and several branches were blown down northeast of Stoddard.

Thunderstorm Wind, Monroe

When
June 2, 5:44 PM CST
Where
Monroe County, Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
43.830, -90.620

Trees were blown down in Norwalk. At least one tree landed on a house but only caused minimal damage. The shingles were blown off the roof of a restaurant.

Thunderstorm Wind, Monroe

When
June 2, 5:44 PM CST
Where
Monroe County, 1.52 mi WSW of Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
43.820, -90.647

Just southwest of Norwalk, a semi and trailer were picked up and pushed about 75 yards.

Thunderstorm Wind, Vernon

When
June 2, 5:45 PM CST
Where
Vernon County, 0.5 mi E of Coon Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.700, -91.010

Two large pine trees were blown down in Coon Valley.

Thunderstorm Wind, Monroe

When
June 2, 5:46 PM CST
Where
Monroe County, 0.69 mi S of Tomah
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.970, -90.500

Strong thunderstorm winds damaged trees, roofs and siding just south of Tomah.

Thunderstorm Wind, Monroe

When
June 2, 5:46 PM CST
Where
Monroe County, 1.21 mi SW of Tomah
Measured
52 kt (60 mph) estimated gust
Property damage
$68,000
Reported by
NWS Storm Survey
Coordinates
43.970, -90.520

A roof canopy was blown off the top of a grandstand at the Monroe County Fairgrounds in Tomah. There was also lots of tree damage in the surrounding area.

Thunderstorm Wind, Adams

When
June 2, 5:50 PM CST
Where
Adams County, Friendship
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.970, -89.820

Several trees and large branches were blown down in Friendship.

Thunderstorm Wind, Monroe

When
June 2, 5:50 PM CST
Where
Monroe County, Wilton
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
43.820, -90.530

Trees were blown down in Wilton. At least one tree landed on a car, others fell on houses and the roof of a shed was destroyed by a tree that fell on it. Shingles were also blown off a garage.

Thunderstorm Wind, Vernon

When
June 2, 5:52 PM CST
Where
Vernon County, Ontario
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
43.720, -90.580

Trees were blown down near Ontario.

Thunderstorm Wind, Monroe

When
June 2, 5:52 PM CST
Where
Monroe County, 4.1 mi S of Wilton
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
43.761, -90.530

Trees were blown down south of Wilton. The porch on a house was severely damaged and a small shed was destroyed by the downed trees.

Thunderstorm Wind, Vernon

When
June 2, 5:57 PM CST
Where
Vernon County, 0.22 mi NW of Mt Tabor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
43.703, -90.453

The metal siding was ripped off the side of a grain mill southeast of Ontario.

Thunderstorm Wind, Vernon

When
June 2, 5:59 PM CST
Where
Vernon County, 1 mi W of Viroqua Muni Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
43.580, -90.900

The automated weather observing equipment at the Viroqua airport measured a 63 mph wind gust.

Thunderstorm Wind, Monroe

When
June 2, 6:02 PM CST
Where
Monroe County, 2.46 mi S of Glendale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
43.744, -90.353

Shingles were blown off the roof of a church south of Kendall.

Lightning, Monroe

When
June 2, 6:05 PM CST
Where
Monroe County, 2.04 mi W of Sparta
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
43.927, -90.861

Lightning struck a garage just southwest of Sparta. The resulting fire destroyed the garage. The fire spread to a nearby house along a downed tree with the house suffering moderate fire and smoke damage.

Thunderstorm Wind, Juneau

When
June 2, 6:06 PM CST
Where
Juneau County, 0.69 mi S of Elroy
Measured
48 kt (55 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
43.740, -90.270

Several large trees and branches were blown down in Elroy. Some of these branches landed on a truck.

Thunderstorm Wind, Adams

When
June 2, 6:17 PM CST
Where
Adams County, 4.05 mi E of White Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.840, -89.790

An estimated 60 mph wind gust occurred east of White Creek that nearly bent a large oak tree to the ground.

Thunderstorm Wind, Crawford

When
June 2, 6:20 PM CST
Where
Crawford County, 2.94 mi NNW of Bell Center
Measured
51 kt (59 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.320, -90.840

Several large trees were blown down in Gays Mills.

Thunderstorm Wind, Richland

When
June 2, 6:31 PM CST
Where
Richland County, 0.69 mi S of Richland Center
Measured
47 kt (54 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.320, -90.380

A very large tree branch was blown down just south of Richland Center.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2020Every state in 2020This day in weather historyWarnings in Wisconsin, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894074, 896780, 896786, 894075, 894081, 894078, 894079, 894083, 894077, 894085, 896787, 894088, 894089, 894092, 895749, 895756, 896789, 895746, 895750, 895751, 895752, 903895, 904082, 895744, 896234, 904067, 904071, 895760, 895761, 895762, 896232, 904070, 904068, 904072, 904069, 898141, 904085, 904080, 896236, 896238, and more.